I live in Korea and went to have Botox for my brow line. The doctor did not advice or told me after procedure care, so I massaged it 9 hours after the injection. The next morning, my brow looks as if the Botox is working, but my whole forehead and cheeks are tingling too! Would I have paralysis? I'm scared!
Cheek and Forehead Tingling After Brow Line Botox
Doctor Answers (5)
The reason you got the Botox is to get paralysis of the forehead. This will get rid of the brow lines. Although massaging the area 9 hours after the procedure is not necessary it will not significantly disperse the Botox. Botox is very local. The tinging can be related to paralysis of the sensory nerves if your doctor injected too superficially. In this case the tingling may last for several days to weeks but is unlikely. So relax and enjoy the effect of Botox. It's not permanent.
Botox aftercare and sensations
The general routine for my patients after a Botox injection- is to mobilize the muscles treated ( for most not wearing sunglasses is sufficient) for a few hours. Massage is not required. the protein binds very quickly and thus does not travel far from the injection site.
if this is your first treatment then you may have some odd sensations- usually these start 3 to 5 days post injection- and more commonly around the lips. The tingling you are describing is not what I would expect but you did massage your forehead for 9 hours- most likely the reason- not the Botox or injection of the nerves.
Make sure you return to your MD for a 2 week follow up to see that you are having the desired results and that your physician is happy as well.
With Warm Regards,
Trevor M Born MD
Not to worry
Botox takes 4 to 7 days to work.
You may have bruised a nerve or two. Tingling is due to nerves different from the ones that move the brow. Be patient, and you should be fine.
You might also like...
You dont want to massage after botox as you may disperse the botox into the areas that you may not want it in. At this point you just have to wait and see what effects you will have. But the tingling is normal part of the feeling.
Well the goal of Botox is paresis
You must understand the difference between motor and sensory nerves.
The former stimulate muscles to move and botox works and the interface between nerves and muscles to prevent the signal to contract from working. The actual goal is paresis (weakness) or paralysis (cessation of muscle activity).
The other set of nerves allow you to feel pain, vibration, temperature, etc. The tingling is most likely that the sensory nerves may have been injected. Generally this resolves within 3 weeks after injection
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.